Massachusetts, 2006

Hail and Damaging Wind in Massachusetts, July 3, 2006

July 3, 2006 · NWS BOX · 3 events in 2 counties and zones

Severe thunderstorms produced nickel sized hail in Monson and dime sized hail in Warren. The storms also brought down several trees onto Route 9 in Warren, as well as on some side streets.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Severe thunderstorms produced nickel sized hail in Monson and dime sized hail in Warren. The storms also brought down several trees onto Route 9 in Warren, as well as on some side streets.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 3, 4:55 PM EST, 38 minutes earlier.

Area forecast discussion, Jul 3, 4:55 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
555 PM EDT MON JUL 3 2006

.MESOSCALE DISCUSSION /4/...
WW 577 IN EFFECT FOR WESTERN MA AND N CENTRAL CT UNTIL 9 PM EDT.

MAIN STORM ON THE SCOPE IS THE BIGGIE MOVING THROUGH WINDHAM COUNTY
CT WHICH HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL AND DOWNING
TREES IN WOODSTOCK...IT ALSO LIEKLY PRODUCED DAMAGE IN TOLLAND
COUNTY WHICH SKYWARN IS AWAITING DETAILS. THIS CELL IS A DISTINCT
LEFT MOVER BUT WE ARE NOT SEEING SIGNS OF STRONG ROTATION...BASE
VELOCITY PRODUCT SHOWS 40KT WINDS ALOFT.

WE ARE VERY CONCERNED AS THIS STORM TRACKS INTO NW RI AND SE
WORCESTER COUNTY...AS YOU CAN PLAINLY SEE A SEA BREEZE BOUNDARY IN
PLACE FROM NE CORNER OF WINDHAM COUNTY INTO GLOCESTER RI AND
UXBRIDGE/MILFORD MA. IF THE STORM CAN HOLD ITS OWN...IT MAY INTERACT
WITH THIS BOUNDARY TO SPIN UP DECENT ROTATION WITH A POSSIBLE...AND
WE REITERATE...POSSIBLE...WEAK TORNADO. WE WILL CONTINUE TO MONITOR
THIS STORM CLOSELY IN NEXT HOUR.

OTHERWISE...ACTIVITY CONTINUED ALONG MA/CT BORDER BUT STORMS HAVE
NOT HAD DEEP CORES ABOVE EITHER FREEZING LEVEL OR -20C. WE EXPECT A
SLOW DECREASE IN ACTIVITY NEXT 1-3 HOURS WITH PROBABLY NOTHING GOING
ON IN FRANKLIN COUNTY MA...BUT WE WILL LEAVE WW 577 IN PLACE FOR NOW.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CWA ON THE SRN EDGE OF WESTERLIES WITH SEVERAL IMPULSES WHISTLING
ALONG IN IT.  WEAK SFC FRONT DRIFTED S OF REGION DURING THE MORNING
AND WILL WASHOUT THIS EVENING.  RETURN SW FLOW AROUND
LARGE/PERSISTENT MID ATLANTIC RIDGE WILL BRING INCREASING LLVL
MOISTURE.  NAM ONTO THE CONVECTION WITH SEVERAL RUNS PEGGING THE
TSTMS NOW IN PROGRESS ACROSS SE NY.  BELIEVE ACTIVITY WILL BE
SCATTERED IN NATURE BUT POTENT ENOUGH FOR SVR HAIL/WIND.  LOCAL
FOCUS SHOULD BE THE CT RVR VALLEY.  LCL SEA BREEZE MAY PRODUCE SOME
SHOWERS OR A SLGT CHC TSTM THIS EVENING BUT MORE OF A MID LVL CAP IN
PLACE.

NEXT SHORT WAVE ADVANCES E TUE AS PRE-FRONTAL TROUGH DEVELOPS. MDLS
INDICATING INCREASING WIND FIELDS 950-700 MB AND PLENTY OF LLVL
MOISTURE TO WORK WITH.  WILL FAVOR NAM SOLUTION WITH CONVECTION
DEVELOPING WRN NE AROUND/JUST AFT 18Z HEADING ENE IN INCREASING MID
LVL FLOW.  SEE A PULSE TYPE ENVIRONMENT WITH ENOUGH SHEAR TO PROMOTE
SOME BOWING LINE SEGMENTS AS CLUSTERS ORGANIZE.  ACTION LIKELY TO
LINGER INTO TUE EVENING WITH SHOWERS ON THE ISLANDS THRU MIDNIGHT.

FOLLOWED BLENDED MOS MINS TONIGHT.  INTERESTING PROBLEM TUE AS
SEEING 6-8 DEGREE TEMP DIF BETWEEN COOL MAVS AND WARM FWC. BELIEVE
THERE WILL BE SIGNIFICANTLY MORE CLOUD DEBRIS TO START AND WITH THAT
OPTED TO USE A BLENDED MOS - PLACING MAXES IN LOW AND MID 80S.
DYNAMIC FORCING TOMORROW FAR MORE ROBUST THAN TODAY SO WHILE
EXPECTING IT TO BE ABOUT AS WARM WITH CLOUD COVER...JET ENTRANCE AND
LLVL CONVERGENCE SHOULD AID IN CONVECTIVE DEVELOPMENT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WE WILL CONTINUE CHANCE POPS WED INTO THU MORNING...HIGHEST NEAR S
COAST...AS FRONT SETTLES IN THAT REGION AND MODELS SUGGEST A WEAK
SURFACE LOW RIDING UP ALONG IT. BOTH NAM/GFS SHOW POTENTIAL FOR
CONVECTIVE COMPLEXES SHOOTING UP ALONG COAST AS WELL...ALTHOUGH
THERE IS SOME UNCERTAINTY THIS FAR OUT WITH REGARD TO TIMING AND
LOCATION.

COLD FRONT WILL FINALLY PUSH S OF NEW ENGLAND THU AFTERNOON AS HIGH
PRESSURE BUILDS INTO EASTERN STATES...ALLOWING FOR A FEW DAYS OR
DRIER AND COOLER WEATHER. WE DID INCLUDE SLIGHT CHANCE POPS FRI AS
500 MB TROUGH MOVES THROUGH REGION...OTHERWISE WE EXPECT DRY
CONDITIONS THROUGH MON. HUMIDITY SHOULD BEGIN TO RETURN MON AS WE
GET INTO SW FLOW REGIME ONCE AGAIN...BUT NEXT COLD FRONT DROPPING SE
FROM CANADA SHOULD REMAIN WELL N OF OUR REGION.

&&

.AVIATION...
VFR CONDITIONS WILL BECOME MVFR IN 3-5SM HZ/BR AS INDICATED BY LAMP
GDNC...TIMED FOR 00-02Z TIME FRAME.  SOME SCT 5SM HZ ALSO LIKELY IN
CT VALLEY AS LLVL MOISTURE FLOW RETURNS OVERNIGHT.  ONCE MORNING
HAZE/FOG MIXES OUT...VFR CONDITIONS WITH CIGS BETWEEN 080-100
BKN-OVC.  AFT 18Z CHCS INCREASE FOR MVFR/IFR CONDITIONS IN
CONVECTION.

&&

.MARINE...
SEAS CONTINUING TO SLOWLY SUBSIDE AS SW SWELLS DIMINISH. RETURN SRLY
FLOW FOR TONIGHT AND INCREASING S TO SW FLOW TUE AHEAD OF
PRE-FRONTAL TROUGH.  WITH INCREASING SW FLOW EXPECT RETURN OF SCA
SEAS INTO AT LEAST ANZ254 AND 255 AFT 21Z TUE.  WIND GUST TO 25 KTS
POSSIBLE AS WELL.  WITH THIS EXPECTED TO DEVELOP LATE IN PERIOD 2
WILL OPT NOT TO ISSUE SCA ATM.

IN THE LONGER TERM...WE MAY SEE SMALL CRAFT ADVISORY CONDITIONS ON S
COASTAL WATERS WED INTO THU IN SW FLOW...ESPECIALLY IF FRONT HANGS
UP CLOSER TO COAST. WINDS AND SEAS DIMINISH LATER THU INTO WEEKEND
AS HIGH PRESSURE BUILDS IN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SHORT TERM...VALLEE
LONG TERM...JWD
Hazardous weather outlook, Jul 3, 1:10 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT MON JUL 3 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-041000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
210 PM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH 577 HAS BEEN ISSUED FOR HARTFORD AND
TOLLAND COUNTIES IN NORTHERN CONNECTICUT AND FRANKLIN...HAMPSHIRE
AND HAMPDEN COUNTIES IN WESTERN MASSACHUSETTS UNTIL 9 PM. SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS DEVELOPING TUESDAY MAY PRODUCE STRONG WIND
GUSTS...HAIL...AND HEAVY DOWNPOURS FROM MID AFTERNOON THROUGH THE
EVENING. THIS HAZARD POTENTIAL COVERS ALL OF SOUTHERN NEW ENGLAND.

THUNDERSTORMS AND THEIR ASSOCIATED LIGHTING STRIKE POTENTIAL WILL
ALSO BE A CONCERN WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS REQUESTED AT THIS TIME IN WESTERN
MASSACHUSETTS AND NORTHERN CONNECTICUT.

ACTIVATION IS LIKELY ON TUESDAY FOR THE ENTIRE AREA.

JWD

In the hours before

Special weather statement, Jul 3, 4:25 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT MON JUL 3 2006

CTZ002-003-MAZ011-032215-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
525 PM EDT MON JUL 3 2006

...STRONG THUNDERSTORM NEAR THE HARTFORD AND HAMPDEN COUNTY BORDER...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER SUFFIELD...OR ABOUT 5 MILES NORTH OF WINDSOR
LOCKS...MOVING EAST AT 40 MPH.

THIS STORM WILL MOVE ALONG THE HARTFORD AND HAMPDEN COUNTY BORDER.

THE THUNDERSTORM WILL BE NEAR...
AGAWAM...LONGMEADOW...SOMERS AND ENFIELD BY 530 PM EDT...
STAFFORD SPRINGS AND HAMPDEN BY 540 PM EDT...
STAFFORD AND WALES BY 550 PM EDT.

THIS STORMS HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. GET TO A SAFE PLACE
IMMEDIATELY IF THUNDERSTORMS APPROACH...SUCH AS IN A CAR OR STRONG
BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITY IN HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

DELLICARPINI
Special weather statement, Jul 3, 4:40 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT MON JUL 3 2006

MAZ012-RIZ001-032215-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-
540 PM EDT MON JUL 3 2006

...A SEVERE THUNDERSTORM IN NORTHEAST CONNECTICUT MAY AFFECT
NORTHWEST PROVIDENCE AND SOUTHERN WORCESTER COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 60
MPH AND LARGE HAIL NEAR WOODSTOCK CONNECTICUT. IT WAS MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
BURRILLVILLE AND GLOCESTER BY 600 PM EDT...
MILLVILLE AND NORTH SMITHFIELD BY 610 PM EDT...
BLACKSTONE AND WOONSOCKET BY 620 PM EDT.

A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR SOUTHERN WORCESTER
OR NORTHERN PROVIDENCE COUNTIES IF THIS STORM MAINTAINS ITS
STRENGTH. AT THE VERY LEAST...PREPARE NOW FOR STRONG WINDS...HEAVY
RAIN...FREQUENT LIGHTNING AND SMALL HAIL.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES.

DELLICARPINI
Local storm report, Jul 3, 4:53 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     GLASTONBURY             41.70N 72.60W
07/03/2006                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON WIRES ON SHARON LANE.

0540 PM     HAIL             WOODSTOCK               41.95N 71.98W
07/03/2006  M0.88 INCH       WINDHAM            CT   TRAINED SPOTTER

0545 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
07/03/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON ROUTE 169.

&&

FIELD
Local storm report, Jul 3, 5:04 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     GLASTONBURY             41.70N 72.60W
07/03/2006                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON WIRES ON SHARON LANE.

0540 PM     HAIL             WOODSTOCK               41.95N 71.98W
07/03/2006  M0.88 INCH       WINDHAM            CT   TRAINED SPOTTER

0545 PM     TSTM WND GST     WOODSTOCK               41.95N 71.98W
07/03/2006  E70.00 MPH       WINDHAM            CT   AMATEUR RADIO

0545 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
07/03/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES DOWN...SOME UPROOTED...ON ROUTE 169. WIRES
            ALSO REPORTED DOWN.

&&

FIELD
Special weather statement, Jul 3, 5:05 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
605 PM EDT MON JUL 3 2006

CTZ003-MAZ011-032300-
EASTERN HAMPDEN MA-TOLLAND CT-
605 PM EDT MON JUL 3 2006

...STRONG THUNDERSTORM IN HAMPDEN COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER EAST LONGMEADOW...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAMPDEN AND WILBRAHAM BY 610 PM EDT...
MONSON BY 630 PM EDT...
WALES BY 650 PM EDT...
BRIMFIELD AND HOLLAND BY 700 PM EDT.

THE STORM MAY ALSO AFFECT ADJACENT LOCATIONS IN NORTHERN TOLLAND
COUNTY CONNECTICUT.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITY IN HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

DELLICARPINI
Local storm report, Jul 3, 5:21 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
621 PM EDT MON JUL 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     GLASTONBURY             41.70N 72.60W
07/03/2006                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN ON WIRES ON SHARON LANE.

0530 PM     TSTM WND DMG     ASHFORD                 41.87N 72.12W
07/03/2006                   WINDHAM            CT   AMATEUR RADIO

            LARGE TREES DOWN ON WIRES ON ROUTE 74. A PICNIC PAVILLION
            COLLAPSED AT CAMP CONWAY. NO INJURIES REPORTED.

0540 PM     HAIL             WOODSTOCK               41.95N 71.98W
07/03/2006  M0.88 INCH       WINDHAM            CT   TRAINED SPOTTER

0540 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
07/03/2006                   WINDHAM            CT   LAW ENFORCEMENT

            STATE POLICE REPORTED THAT A 2-MILE STRETCH OF ROUTE 169
            HAS BEEN CLOSED DUE TO NUMEROUS TREES DOWNED.

0545 PM     TSTM WND GST     WOODSTOCK               41.95N 71.98W
07/03/2006  E70.00 MPH       WINDHAM            CT   AMATEUR RADIO

0545 PM     TSTM WND DMG     WOODSTOCK               41.95N 71.98W
07/03/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES DOWN...SOME UPROOTED...ON ROUTE 169. WIRES
            ALSO REPORTED DOWN.

&&

FIELD

The radar

The Boston radar (KBOX), 99 km away, was scanning. The volume nearest the first event began at 22:34 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hampden

When
July 3, 5:33 PM EST
Where
Hampden County, Monson
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
42.100, -72.317

Thunderstorm Wind, Worcester

When
July 3, 5:45 PM EST to 5:49 PM EST
Where
Worcester County, Warren
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
42.217, -72.200

Hail, Worcester

When
July 3, 5:49 PM EST
Where
Worcester County, Warren
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
42.217, -72.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521222, 5521223, 5521224.